Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 285, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 23, 2007, 7:06 PM EDT for Anson County, North Carolina. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 7:06 PM EDT (23:06 UTC)
- Expired
- Aug 23, 2007, 7:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Anson County, NC
The radar
The Columbia radar (KCAE), 141 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:08 PM EDT | TSTM WND DMG | 5 Nnw Diggs, NC | 1 TREE DOWN NEAR THE INTERSECTION OF HWY 145 AND PITT ROAD. |
| Aug 23, 7:16 PM EDT | TSTM WND DMG | 4 Ene Morven, NC | 1 TREE DOWN ALONG HWY 145. |
| Aug 23, 7:22 PM EDT | TSTM WND DMG | 1 N Mcfarlan, NC | 1 TREE DOWN NEAR THE INTERSECTION OF 52 SOUTH AND SNEEDSBORO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 232308
SVRRAH
NCC007-232345-
/O.NEW.KRAH.SV.W.0285.070823T2306Z-070823T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MORVEN...OR ABOUT 10 MILES SOUTHEAST OF
WADESBORO...MOVING SOUTHWEST AT 15 MPH. PENNY SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MORVEN...
MCFARLAN...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3480 8031 3482 8033 3485 8033 3501 7992
3495 7986 3492 7987 3490 7985 3486 7990
3479 7993
TIME...MOT...LOC 2306Z 049DEG 16KT 3488 7994
$$
MWS3 follow-up statements
000
WWUS52 KRAH 232323
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT THU AUG 23 2007
NCC007-232345-
/O.CON.KRAH.SV.W.0285.000000T0000Z-070823T2345Z/
ANSON NC-
722 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN ANSON COUNTY...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MORVEN...OR ABOUT 10 MILES SOUTHEAST OF WADESBORO...MOVING SOUTHWEST
AT 15 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT U.S. HIGHWAY FIFTY TWO NEAR
MORVEN... BUT SHOULD OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PLEASE REPORT SEVERE WEATHER SUCH AS HAIL OR TREES DOWN TO THE
NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3480 8031 3482 8033 3485 8033 3501 7992
3495 7986 3492 7987 3490 7985 3486 7990
3479 7993
TIME...MOT...LOC 2322Z 049DEG 16KT 3483 8001
$$
MWS000
WWUS52 KRAH 232332
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT THU AUG 23 2007
NCC007-232345-
/O.CON.KRAH.SV.W.0285.000000T0000Z-070823T2345Z/
ANSON NC-
731 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN ANSON COUNTY...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED BETWEEN
MCFARLAN AND MORVEN...OR ABOUT 11 MILES SOUTH OF WADESBORO...MOVING
SOUTHWEST AT 15 MPH.
HAIL TO THE SIZE OF PENNIES AND WINDS IN EXCESS OF 58 MPH CAN BE
EXPECTED ALONG AND WEST OF HIGHWAY FIFTY TWO BETWEEN MCFARLAN AND
MORVEN.
PEA SIZED HAIL WAS REPORTED NEAR MORVEN AROUND 725 PM.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3480 8031 3482 8033 3485 8033 3501 7992
3495 7986 3492 7987 3490 7985 3486 7990
3479 7993
TIME...MOT...LOC 2331Z 049DEG 16KT 3480 8005
$$
MWS000
WWUS52 KRAH 232343
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT THU AUG 23 2007
NCC007-232348-
/O.EXP.KRAH.SV.W.0285.000000T0000Z-070823T2345Z/
ANSON NC-
738 PM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANSON COUNTY EXPIRES
AT 745 PM EDT...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF MORVEN...MOVING SOUTHWEST AT 15 MPH.
HAIL TO THE SIZE OF PENNIES AND WIND DAMAGING WIND GUSTS IN EXCESS
OF 58 MPH CAN BE EXPECTED NEAR STATE ROUTE SEVEN...FORTY...TWO...
NEAR THE SOUTH CAROLINA BORDER UNTIL 745 PM.
TREES HAVE ALREADY BEEN REPORTED DOWN NEAR MORVEN AROUND 725 PM.
LAT...LON 3480 8031 3482 8033 3485 8033 3501 7992
3495 7986 3492 7987 3490 7985 3486 7990
3479 7993
TIME...MOT...LOC 2338Z 049DEG 16KT 3478 8008
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:49 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 23, 2:49 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT THU AUG 23 2007
.SYNOPSIS...SURFACE HIGH PRESSURE CENTERED OVER THE NEW ENGLAND
COAST WILL PROVIDE A CONTINUE MOIST NORTHEAST TO EAST FLOW THROUGH
TONIGHT. THE HIGH SHIFTS FURTHER EAST BY THE WEEKEND...TURNING
WINDS MORE SOUTHERLY. THEREFORE...VERY WARM AND HUMID CONDITIONS
ARE EXPECTED FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A PERSISTENT NE SFC FLOW HAS DELAYED THE STRATUS FROM COMPLETELY
LIFTING ACROSS THE CWA THIS AFTERNOON. WHERE THE STRATUS HAS
LIFTED...STRATOCUMULUS HAS QUICKLY DEVELOPED UNDER THE PRESENCE OF
VERY MOIST LOW LEVEL CONDITIONS. THE EXCEPTION HAS BEEN IN THE
SOUTHERN PIEDMONT AND SANDHILLS WHERE MORE SUNSHINE HAS OCCURRED.
THIS HAS CREATED A 10-12 DEGREE TEMP GRADIENT FROM NE TO SW. SPC
MESOANALYSIS INDICATES MUCAPES APPROACHING 2500 J/KG IN SW ZONES
WHERE MORE SUNSHINE HAS OCCURRED TODAY. THIS AREA ALSO APPEARS TO
BE UNDER A ZONE OF WEAK 850MB CONVERGENCE. GIVEN THIS WILL
MAINTAIN A SLIGHT CHANCE POP THROUGH EARLY EVENING FOR AT LEAST
SOUTHERN AND WESTERN AREAS. ANY CHANCE FOR CONVECTION SHOULD
QUICKLY END TONIGHT WITH THE LOSS OF DIURNAL INSTABILITY.
E TO ENE SFC WINDS OVERNIGHT WILL RESULT IN FAVORABLE CONDITIONS
FOR THE REDEVELOPMENT OF STRATUS AS 925MB WINDS VEER TO THE SOUTH.
MOSTLY CLOUDY CONDITIONS EXPECTED BY MORNING. ALSO EXPECT SOME
PATCHY FOG OVERNIGHT WITH LOW TO MID 70 DEWPOINTS IN PLACE. LOCAL
FOG TOOL AND ALL STATISTICAL GUIDANCE SUGGEST THERE COULD BE AREAS
OF DENSE FOG AS WELL.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
AN ELONGATED 850-500MB RIDGE AXIS SETS UP OVER THE REGION
TOMORROW...PROVIDING WEAK ANTICYCLONIC FLOW AND DIVERGENCE IN THE
LOW TO MID LEVELS. THIS SHOULD SERVE TO INHIBIT MUCH IN THE WAY OF
CONVECTIVE DEVELOPMENT. AN ISOLATED SHOWER OR STORM CANNOT BE
COMPLETELY RULED OUT IN THIS TYPE OF WARM AND MOIST ENVIRONMENT...BUT
COVERAGE NOT EXPECTED TO BE ENOUGH TO WARRANT A POP. THERE IS QUITE
A DISPARITY IN STATISTICAL GUIDANCE FOR HIGH TEMPS TOMORROW...BUT
FORECAST 850MB TEMPS AND LOW LEVEL THICKNESSES FROM THE GFS/NAM
ARE FAIRLY SIMILAR WITH THE GFS BEING THE WARMER OF THE MODELS.
LOCAL THICKNESS SCHEME YIELDS HIGHS IN THE UPPER 90S UNDER FULL
SUN WHICH IS EXACTLY WHAT GFS MOS IS FORECASTING. CONSIDERING IT
MAY TAKE SEVERAL HOURS FOR THE STRATUS AND FOG TO DISSIPATE...WILL
TRIM A FEW DEGREES OFF THE MAV MOS WITH MID 90S EXPECTED ACROSS
MOST OF THE CWA.
SATURDAY SHOULD BE A FEW DEGREES WARMER WITH 850MB TEMPS CLIMBING
INTO THE 22-23C RANGE. IT SHOULD BE NOTED THAT SIMILAR 850MB TEMPS
HAVE GIVEN US 100 DEGREE READINGS OVER THE PAST FEW WEEKS. WILL
RAISE TEMPS TO THE UPPER 90S FOR NOW GIVEN THAT WE MIGHT SEE SOME
ENHANCED CU DEVELOPMENT WITH PWATS RUNNING 1.5-1/75 AND VERY WEAK
LOW LEVEL CONVERGENCE ALONG A PIEDMONT TROUGH. THE SEABREEZE MAY
ALSO WORK ITS WAY INLAND TO PROVIDE A SLIGHT CHANCE OF TSTMS TO
THE COASTAL PLAIN. WILL BROAD-BRUSH A 20 POP FOR THE ENTIRE CWA TO
COVER THE POSSIBILITY OF DIURNAL STORMS. IF THERE IS LESS CLOUD
COVER AND THE AIRMASS IS SLIGHTLY DRIER THAN CURRENTLY FORECAST...THEN
TEMPS APPROACHING 100 (ESPECIALLY AT FAY AND RDU) IS NOT OUT OF
THE QUESTION.
THE MID LEVEL RIDGE AXIS RETREATS WEST ON SUNDAY ALLOWING A BROAD
LONGWAVE TROUGH TO SKIRT ACROSS JUST TO OUR NORTH. THIS WILL SEND
A WEAK COLD FRONT INTO THE AREA. MOISTURE AND CONVERGENCE APPEARS
ADEQUATE ENOUGH TO SUPPORT CHANCE POPS ON SUNDAY. TEMPS IN THE LOW
TO MID 90S EXPECTED WITH THE INCREASED CLOUD COVER AND RAIN CHANCES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS FAVOR A DAMPENING UPPER TROUGH ALONG THE MID ATLANTIC COAST
WITH A SURFACE FRONT BECOMING DIFFUSE OVER THE AREA SUNDAY NIGHT AND
MONDAY. WITH EASTERLY COMPONENT IN THE LOWER LEVEL FLOW...WE WOULD
EXPECT AT LEAST A CLIMATOLOGICAL CHANCE...20 PERCENT 12-HOUR POP...
FOR DIURNAL TSTMS MONDAY AND PERHAPS SLIGHTLY HIGHER IN THE COASTAL
PLAIN.
MONDAY NIGHT AND TUESDAY...BROAD SOUTHEASTERLY FLOW EVOLVES FROM AN
EXPANSIVE HIGH PRESSURE AREA OFF THE MID ATLANTIC COAST. THIS
SHOULD DELIVER A SUBTROPICAL MARITIME AIRMASS...BUT HEIGHT RISES
ALOFT WITH SOME SUBSIDENCE WARMING AND DRYING ALOFT IN THE COLUMN.
AN INLAND PENETRATING SEA BREEZE MAY PROVIDE SUFFICIENT MOISTURE
CONVERGENCE FOR ISOLATED DIURNAL STORMS...AGAIN MAINLY EAST.
BEYOND TUESDAY...NOT MUCH CHANGE IN THE PATTERN IS EVIDENT IN THE
MODELS WITH SOUTH TO SOUTHWESTERLY LOWER LEVEL FLOW PERSISTING.
CONDITIONAL INSTABILITY BUT LACK OF ANY SYNOPTIC SCALE BOUNDARIES AT
THIS FORECAST RANGE SUGGESTS NO MORE THAN ISOLATED LATE DAY TSTMS.
TEMPERATURES THROUGH THE PERIOD SHOULD CONTINUE TO AVERAGE ABOVE
NORMAL THOUGH AT A REASONABLE LEVEL GIVEN STRONGEST RIDGING ALOFT
WELL WEST OF THE AREA AND A MODERATING MARITIME FLOW. -RFG
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR CONDITIONS HAVE PERSISTED THROUGH MUCH OF THE MORNING FROM GSO
EAST TO RDU...RWI AND FAY. WITH HEATING MOST LOCATIONS ARE IMPROVING
QUICKLY TO VFR CONDITIONS FOR LATE THIS AFTERNOON AND EVENING WITH
SOME SHALLOW CUMULUS CLOUDS RESULTING IN A SCT-BKN DECK AT OR JUST
ABOVE 3KFT. LOW CLOUDS HAVE BEEN SLOWER TO LIFT NORTH OF RWI WHERE
CEILINGS WERE STILL AROUND 1500 FEET AS OF 2 PM.
CONDITIONS THIS EVENING WILL REMAIN JUST ABOVE MVFR, WITH OVERNIGHT
PARAMETERS SUGGEST IFR CONDITIONS WILL DEVELOP OVER THE ENTIRE AREA
AFTER MIDNIGHT. EXPECT LOW STRATUS AND ESPECIALLY FOG TO SET IN
DURING THE EARLY MORNING HOURS AND LINGER THROUGH SUNRISE FRIDAY.
FOG WILL BE THE MOST DENSE OF AREAS WHICH HAVE EXPERIENCED RAIN OVER
THE LAST 24 HOURS INCLUDING GSO, RDU AND RWI. VISIBILITIES WILL RUN
LESS THAN A HALF MILE AROUND DAYBREAK WITH CEILINGS AT OR BELOW 1000
FEET.
AFTER SUNRISE THE LOW CLOUDS AND FOG WILL GRADUALLY BURN OFF AND VFR
CONDITIONS ARE EXPECTED ACROSS THE AREA BY 9 AM.
VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE WEEKEND. A WEAK
FRONT WILL PUSH SOUTH INTO CENTRAL NC LATE SATURDAY. ONLY A FEW
SCATTERED SHOWERS AND ISOLATED THUNDERSTORM ARE POSSIBLE SUNDAY
THROUGH TUESDAY.
&&
.CLIMATE...
THE MODERATE AND SEVERE DROUGHT CONDITIONS ACROSS CENTRAL NORTH
CAROLINA ARE NOT EXPECTED TO IMPROVE MUCH IF AT ALL THROUGH THE NEXT
SEVEN DAYS...AS NO SIGNIFICANT WIDESPREAD RAIN-PRODUCING WEATHER
FEATURE IS IN SIGHT. THE MONTH TO DATE RAINFALL THROUGH AUGUST 22ND
AT GSO AND RDU IS 0.77 (2.94 BELOW NORMAL) AND 0.32 (3.46 BELOW
NORMAL) RESPECTIVELY. IF THESE RAINFALL DEFICITS PERSIST AS WE HEAD
INTO THE LAST WEEK OF AUGUST... THERE WILL BE A STRONG LIKELIHOOD OF
AUGUST 2007 BEING ONE OF THE DRIEST AUGUSTS ON RECORD.
HERE ARE THE DRIEST AUGUSTS AT GSO AND RDU ON RECORD:
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 0.71/1972 0.81/1950
2) 1.13/1979 1.01/1997
3) 1.19/1962 1.13/1984
4) 1.40/1932 1.31/1956
5) 1.44/1983 1.52/1976
HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH ACROSS
CENTRAL NORTH CAROLINA. EVEN IF WE EXPERIENCE NORMAL TEMPERATURES
FOR THE REMAINDER OF THE MONTH... RDU AND GSO WOULD BREAK THE RECORD
FOR THE WARMEST AUGUST ON RECORD. BUT TEMPERATURES OVER THE NEXT
SEVERAL DAYS WILL LIKELY BE NEAR OR ABOVE NORMAL. THUS... THE
RECORDS LISTED BELOW ARE LIKELY TO FALL. AUGUST 21... THE HIGH OF
105 DEGREES AT RDU TIED THE HIGHEST TEMPERATURE EVER RECORDED AT THE
RDU AIRPORT.
THE MONTHLY AVERAGE TEMPERATURE AT RDU AND GSO... USING DATA THROUGH
AUGUST 22ND... IS 84.6 F (7.4 DEGREES ABOVE NORMAL) AND 83.7 F (7.5
DEGREES ABOVE NORMAL) RESPECTIVELY.
HERE ARE THE TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD:
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 80.0/1975 80.6/1995
2) 79.7/1988 80.5/2006
3) 79.4/2006 80.3/1988
4) 79.4/1995 80.2/2005
5) 79.3/2005 80.0/1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JFB
NEAR TERM...JFB
SHORT TERM...JFB
LONG TERM...RFG
AVIATION...JO
CLIMATE...CBL/BSDHazardous weather outlook, Aug 23, 6:03 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 603 AM EDT THU AUG 23 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-241015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 603 AM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 5:40 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 540 PM EDT THU AUG 23 2007 NCZ075-084-232230- MOORE-RICHMOND- 540 PM EDT THU AUG 23 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST RICHMOND AND SOUTHERN MOORE COUNTIES THROUGH 630 PM EDT... AT 540 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PINEBLUFF...OR ABOUT 8 MILES SOUTHWEST OF SOUTHERN PINES...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOFFMAN AROUND 610 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
Special weather statement, Aug 23, 6:31 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 631 PM EDT THU AUG 23 2007 NCZ074-075-232330- MONTGOMERY-MOORE- 631 PM EDT THU AUG 23 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHWEST MOORE AND MONTGOMERY COUNTIES THROUGH 730 PM EDT... AT 631 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ROBBINS TO 6 MILES SOUTHWEST OF ROBBINS...MOVING WEST AT 10 MPH. THE STRONG THUNDERSTORMS WILL AFFECT RURAL NORTHWESTERN MOORE COUNTY... STAR... STEEDS... BISCOE... AND TROY. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN...PEAS SIZED HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Special weather statement, Aug 23, 6:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 645 PM EDT THU AUG 23 2007 NCZ075-232315- MOORE- 645 PM EDT THU AUG 23 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MOORE COUNTY THROUGH 715 PM EDT... AT 645 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS STRETCHING FROM NEAR SOUTHERN PINES TO ABERDEEN TO PINE BLUFF...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORMS WILL AFFECT ABERDEEN... PINEBLUFF... AND SURROUNDING COMMUNITIES IN SOUTHERN MOORE COUNTY THROUGH 715 PM EDT. DOPPLER RADAR INDICATES ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN THE PAST TWO HOURS FROM EARLIER THUNDERSTORMS NEAR PINE BLUFF... ALONG AND JUST WEST OF HIGHWAY ONE. ANOTHER ONE INCH OF RAIN IS LIKELY IN THE NEXT 30 MINUTES. IN ADDITION TO THE HEAVY RAIN...GUSTY WINDS OF 35 TO 45 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Local storm report, Aug 23, 6:47 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 5 NE HAMLET 34.95N 79.66W
08/23/2007 E1.00 INCH RICHMOND NC PUBLIC
REPORTED ABOUT 3 MILES SW OF HWY 1 AND 177 SPLIT.
&&
RHUMBLESpecial weather statement, Aug 23, 6:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 657 PM EDT THU AUG 23 2007 NCZ083-232345- ANSON- 657 PM EDT THU AUG 23 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN ANSON COUNTY THROUGH 745 PM EDT... AT 657 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHEAST OF LILESVILLE...OR ABOUT 6 MILES WEST OF ROCKINGHAM... MOVING SOUTHWEST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MORVEN AND MCFARLAN BETWEEN 7:10 AND 7:30 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. ANOTHER DEVELOPING THUNDERSTORM 3 MILES NORTH OF WADESBORO WILL ALSO MOVE SOUTHWEST AND AFFECT POLKTON AROUND 7:15 PM. BRIEFLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:56 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 39 min |
| Aug 23, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.